MAUDE Adverse Event Report: THORATEC SWITZERLAND GMBH PEDIMAG BLOOD PUMP; CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS

THORATEC SWITZERLAND GMBH PEDIMAG BLOOD PUMP; CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS
Model Number 201-90052
Medical Device Problem Code Noise, Audible (3273)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/09/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is completed.
 
Event or Problem Description
It was reported that the patient's nurse had noticed a rattling noise twice with the centrimag motor.It occurred once when the patient was agitated and once during a bath.The centrimag motor and console were exchanged to the backups.The rattling noise resolved.The units were red tagged and removed from clinical use.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: review of the submitted video confirmed the reported noise from an operating pump and motor; however, a specific cause for this finding could not be conclusively determined through this evaluation.The patient¿s nurse noticed a rattling noise on (b)(6) 2025 when the patient was agitated and during a bath.The pump speed was 3200 revolutions per minute (rpm) at the time of the event.The patient tolerated the exchange without issues and did not experience any adverse events.It was noted that the patient had been cannulated since (b)(6) 2024, and the motor and console had been in use since (b)(6) 2025.Review of the submitted video confirmed a high frequency rattle/grinding sound of low intensity that appeared to come from the operating pump and motor.The pump appeared to be properly positioned in the motor.Log files were retrieved from the returned console, and data from the reported event date of (b)(6) 2025 was reviewed.The system appeared to be operating as intended, and there were no notable alarms or findings in the reviewed log file data.The pedimag pump was not returned for evaluation.Review of the device history record (dhr) for the pedimag blood pump, lot #10148484 ((b)(6)), revealed no deviations from manufacturing or quality assurance specifications.The pedimag blood pump instructions for use (ifu) is currently available.The ifu contains the following warnings and cautions: ifu warning #12: frequent patient and device monitoring is recommended.Ifu caution #2: this device should only be used by persons thoroughly trained in extracorporeal circulation procedures.Ifu caution #15: always have a spare blood pump, back-up console, motor, and accessories available for change out.The section titled ¿pre-bypass checklist¿ warns to check the blood pump for irregular motion and noise during priming.The section titled ¿emergency back-up equipment¿ states that a sterile back-up blood pump circuit and priming accessories must be available.The current revisions of the instructions for use (ifu) and operation manual can also be found on the electronic ifu (eifu) page of the abbott website.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
PEDIMAG BLOOD PUMP
Common Device Name
CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
THORATEC SWITZERLAND GMBH
technoparkstrasse 1
zurich CH-80 05
SZ  CH-8005
Manufacturer (Section G)
THORATEC SWITZERLAND GMBH
technoparkstrasse 1
zurich CH-80 05
SZ   CH-8005
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key21256731
Report Number3003306248-2025-00030
Device Sequence Number15747837
Product Code DWA
UDI-Device Identifier07640135140634
UDI-Public(01)07640135140634(10)10148484(17)250531
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K090051
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2025
Device Model Number201-90052
Device Catalogue Number201-90052
Device Lot Number10148484
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/09/2025
Supplement Date Received by Manufacturer03/19/2025
Initial Report FDA Received Date01/28/2025
Supplement Report FDA Received Date03/20/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age4 YR
Patient SexFemale
Patient Weight12 KG